MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*HEAD FEMRL ALUMINA 32+0; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM*HEAD FEMRL ALUMINA 32+0; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Catalog Number 528323
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692); Not Applicable (3189)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that on (b)(6) 2017 patient reports no fall but is unable to use her left hip.Present to the er and it was radiographically discovered that the patient ceramic head had fractured.A disturbing situation discovered while they was trying to book the necessary revision component to help fix the ladies hip were the unavailability of a duraloc poly option thus requiring the surgeon to remove a well fix duraloc cup.Along with a catastrophic failure of the ceramic components the surgeon has reported this to the fda.Patient was taken to the operating room (or) on (b)(6) 2017 and all components except for the metaphyseal sleeve removed.There was extreme difficulty in removing the ceramic liner from the duraloc cup.They are unsure if the failure to the liner was caused prior or after the failure of the head.The duraloc cup wa removed with the zimmer cup out and the patient was revised using primary implants.The surgeon chose a metal head and a poly liner.He was also given an option of another more current ceramic on ceramic option but decided against it.They tried to find why the poly was not available, they spoke with the area vice president.He was able to find out that the poly option for the duraloc cup was in transition period created by the fda and depuy.Doi: (b)(6) 2008, dor: (b)(6) 2017, left hip.Surgical delay of 1 hour.
 
Event or Problem Description
Update jan 10, 2018: after review of the medical records: the patient underwent primary surgery on her left hip on (b)(6) 2008.Primary surgery notes were included in the medical records.Revision is stated to be on (b)(6) 2017¿revision notes are not included in the available medical records at the time of this review.A preoperative note from (b)(6) 2017 was included and stated revision surgery was needed due to pain, audible squeaking of the hip, and an implant fracture of the head.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7211791
Report Number1818910-2018-51731
Device Sequence Number10980055
Product Code JDI
UDI-Device Identifier10603295171478
UDI-Public10603295171478
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K913231
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number528323
Device Lot Number2701354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/10/2018
11/21/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date01/31/2018
11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR